Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Estimates of the derivatives for parabolic operators with unbounded coefficients


Authors: Marcello Bertoldi and Luca Lorenzi
Journal: Trans. Amer. Math. Soc. 357 (2005), 2627-2664
MSC (2000): Primary 35B45; Secondary 35B65, 35K10, 47D06
DOI: https://doi.org/10.1090/S0002-9947-05-03781-5
Published electronically: March 1, 2005
MathSciNet review: 2139521
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider a class of second-order uniformly elliptic operators $\mathcal{A}$ with unbounded coefficients in $\mathbb{R}^N$. Using a Bernstein approach we provide several uniform estimates for the semigroup $T(t)$ generated by the realization of the operator $\mathcal{A}$ in the space of all bounded and continuous or Hölder continuous functions in $\mathbb{R}^N$. As a consequence, we obtain optimal Schauder estimates for the solution to both the elliptic equation $\lambda u-\mathcal{A}u=f$ ($\lambda>0$) and the nonhomogeneous Dirichlet Cauchy problem $D_tu=\mathcal{A}u+g$. Then, we prove two different kinds of pointwise estimates of $T(t)$ that can be used to prove a Liouville-type theorem. Finally, we provide sharp estimates of the semigroup $T(t)$ in weighted $L^p$-spaces related to the invariant measure associated with the semigroup.


References [Enhancements On Off] (What's this?)

  • 1. D. Bakry, Transformations de Riesz pour les semigroupes symétriques. Seconde partie: Etude sous la condition ${\mathit\Gamma}_2\geq 0$, Séminaire de probabilités XIX, pp. 145-174, Lect. Notes Math. 1123, Springer-Verlag, Berlin, 1985. MR 0889473 (89h:42023)
  • 2. D. Bakry, M. Ledoux, Lévy-Gromov's isoperimetric inequality for an infinite dimensional diffusion generator, Invent. Math. 123 (1996), pp. 259-281.MR 1374200 (97c:58162)
  • 3. M. Bertoldi, Analytic methods for Markov semigroups, Ph.D. thesis, Università di Trento, 2002.
  • 4. M. Bertoldi, S. Fornaro, Gradient estimates in parabolic problems with unbounded coefficients, Studia Math. 165 (2004), pp. 221-254. MR 2109509
  • 5. S. Cerrai, Second Order PDE's in Finite and Infinite Dimension, Lect. Notes Math. 1762, Springer-Verlag, Berlin, 2001. MR 1840644 (2002j:35327)
  • 6. G. Da Prato, Regularity results for some degenerate parabolic equation, Rivista Mat. Univ. Parma 6 (1999), pp. 245-257. MR 1752802 (2001c:35123)
  • 7. A. Friedman, Partial differential equations of parabolic type, Prentice Hall, Englewood Cliffs, N.J., 1964. MR 0181836 (31:6062)
  • 8. R.Z. Has'minskii, Stochastic stability of differential equations, Nauka 1969 (in Russian), English translation: Sijthoff and Noordhoff 1980. MR 0600653 (82b:60064)
  • 9. N.V. Krylov, Introduction to the theory of diffusion processes, American Mathematical Society, Providence, 1995. MR 1311478 (96k:60196)
  • 10. O.A. Ladizhenskaja, V.A. Solonnikov, N.N. Ural'ceva, Linear and quasilinear equations of parabolic type, Nauka, English transl.: American Mathematical Society, Providence, 1968. MR 0241822 (39:3159b)
  • 11. A. Lunardi, Analytic Semigroups and Optimal Regularity in Parabolic Problems, Birkhäuser, Basel, 1995. MR 1329547 (96e:47039)
  • 12. A. Lunardi, Schauder theorems for linear elliptic and parabolic problems with unbounded coefficients in $\mathbb{R}^N$, Studia Math. 128 (1998), no. 2, pp. 171-198. MR 1490820 (99a:35020)
  • 13. G. Metafune, D. Pallara, M. Wacker, Feller semigroups on $\mathbb{R}^N$, Semigroup Forum 65 (2002), pp. 159-205. MR 1911723 (2003i:35170)
  • 14. G. Metafune, E. Priola, Some classes of non-analytic Markov semigroups, J. Math. Anal. Appl. 294 (2004), 596-613. MR 2061345
  • 15. G. Metafune, J. Prüss, A. Rhandi, R. Schnaubelt, The domain of the Ornstein-Uhlenbeck operator on an $L^p$ spaces with an invariant measure, Ann. Sc. Norm. Sup. Pisa Cl. Sci. 5, Vol. I (2002), pp. 471-485. MR 1991148 (2004e:35040)
  • 16. G. Metafune, J. Prüss, A. Rhandi, R. Schnaubelt, $L^p$ regularity for elliptic operators with unbounded coefficients, report 21 Institute of Analysis Martin Luther, Universitaet Halle Wittenberg FB Mathematik und Informatik (2002).
  • 17. E. Priola, The Cauchy problem for a class of Markov-type semigroups, Commun. Appl. Anal. 5 (2001), no. 1, pp. 49-75. MR 1844671 (2003c:47077)
  • 18. E. Priola, J. Zabczyk, Liouville theorems for non local operators, J. Funct. Anal. 216 (2004), no. 2, pp. 455-490. MR 2095690
  • 19. F.Y. Wang, On estimation of the logarithmic Sobolev constant and gradient estimates of heat semigroups, Probab. Theory Related Fields 108 (1997), pp. 87-101. MR 1452551 (98h:58184)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 35B45, 35B65, 35K10, 47D06

Retrieve articles in all journals with MSC (2000): 35B45, 35B65, 35K10, 47D06


Additional Information

Marcello Bertoldi
Affiliation: Applied Mathematical Analysis, Delft University of Technology, P.O. Box 5031, 2600 GA Delft, The Netherlands
Email: bertoldi@fastmail.fm

Luca Lorenzi
Affiliation: Dipartimento di Matematica, Università di Parma, Via M. D’Azeglio 85/A, 43100 Parma, Italy
Email: luca.lorenzi@unipr.it

DOI: https://doi.org/10.1090/S0002-9947-05-03781-5
Keywords: Elliptic and parabolic operators with unbounded coefficients in ${\mathbb R}^N$, Markov semigroups, uniform and pointwise estimates, optimal Schauder estimates
Received by editor(s): July 7, 2003
Published electronically: March 1, 2005
Additional Notes: This work was partially supported by the research project “Equazioni di evoluzione deterministiche e stocastiche" of the Ministero dell’Istruzione, dell’Università e della Ricerca (M.I.U.R.) and by the European Community’s Human Potential Programme under contract HPRN-CT-2002-00281 “Evolution Equations".
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society